Previous |  Up |  Next


periodic boundary value problem; multiplicity result; method of lower and upper solutions; Liénard oscillator
A periodic boundary value problem for nonlinear differential equation of the second order is studied. Nagumo condition is not assumed on a part of nonlinearity. Existence and multiplicity results are proved using the method of lower and upper solutions. Results are applied to the generalized Liénard oscillator.
[1] Bihari I.: A generalization of a lemma of Bellman and its applications to uniqueness problems of differential equations. Acta Math. Sci. Hung. 7 (1956), 71–94. DOI 10.1007/BF02022967 | MR 0079154
[2] Fabry C., Mawhin J., Nkashama M. N.: A multiplicity result for periodic solutions of forced nonlinear boundary value problems. Bull. London Math. Soc. 18 (1986), 173–186. DOI 10.1112/blms/18.2.173 | MR 0818822
[3] Gaines R., Mawhin J.: Coincidence Degree and Nonlinear Differential Equations. Lect. Notes Math. 568 Springer, Berlin, 1977. DOI 10.1007/BFb0089537 | MR 0637067
[4] Gossez J., Omari P.: Periodic solutions of a second order ordinary differential equation: A necessary and sufficient condition for nonresonance. J. Differ. Equations 94 (1991), 67–82. DOI 10.1016/0022-0396(91)90103-G | MR 1133541
[5] Habets P., Omari P.: Existence and localization of solutions of second order elliptic boundary value problem using lower and upper solutions in the reversed order. Topol. Methods Nonlinear Anal. 8 (1996), 25–56. DOI 10.12775/TMNA.1996.020 | MR 1485756
[6] Korman Ph.: Remarks on Nagumo’s condition. Portugaliae Mathematica 55 (1998), 1–9. MR 1612323 | Zbl 0894.34015
[7] Mawhin J.: Equivalence theorems for nonlinear operator equations and coincidence degree theory for some mappings in locally convex topological vector spaces. J. Differ. Equations 12 (1972), 610–636. DOI 10.1016/0022-0396(72)90028-9 | MR 0328703 | Zbl 0244.47049
[8] Mawhin J.: Points fixes, points critiques et problèmes aux limites. Sémin. Math. Sup. no. 92, Presses Univ. Montréal, Montréal, 1985. MR 0789982 | Zbl 0561.34001
[9] Mawhin J., Willem M.: Multiple solutions of the periodic boundary value problem for some forced pendulum type equations. J. Differ. Equations 52 (1984), 264–287. DOI 10.1016/0022-0396(84)90180-3 | MR 0741271
[10] Nieto J. J.: Nonlinear second-order periodic boundary value problems. J. Math. Anal. Appl. 130 (1988), 22–29. DOI 10.1016/0022-247X(88)90383-6 | MR 0926825 | Zbl 0678.34022
[11] Omari P.: Non-ordered lower and upper solutions and solvability of the periodic problem for the Liénard and the Raleigh equations. Rend. Inst. Mat. Univ. Trieste 20 (1988), 54–64.
[12] Rachůnková I.: Multiplicity results for four-point boundary value problems. Nonlinear Anal., Theory Methods Appl. 18 (1992), 497–505. DOI 10.1016/0362-546X(92)90016-8
[13] Rachůnková I.: On the existence of two solutions of the periodic problem for the ordinary second order differential equation. Nonlinear Anal., Theory Methods Appl. 22 (1994), 1315–1322. DOI 10.1016/0362-546X(94)90113-9 | MR 1280199
[14] Rachůnková I.: Upper and lower solutions and topological degree. J. Math. Anal. Appl. 234 (1999), 311–327. DOI 10.1006/jmaa.1999.6375
[15] Rudolf B., Kubáček Z.: Remarks on J. J. Nieto’s Paper: Nonlinear second-order periodic boundary value problems. J. Math. Anal. Appl. 146 (1990), 203–206. DOI 10.1016/0022-247X(90)90341-C | MR 1041210
[16] Rudolf B.: A multiplicity result for a periodic boundary value problem. Nonlinear Anal., Theory Methods Appl. 28 (1997), 137–144. DOI 10.1016/0362-546X(95)00144-K | MR 1416037 | Zbl 0859.34016
[17] Rudolf B.: Method of lower and upper solutions for a generalized boundary value problem. Archivum Mathematicum (Brno) 36 (2000), 595–602. MR 1822829 | Zbl 1090.34520
[18] Scorza Dragoni G.: Il problema dei valori ai limiti studiato il grande per gli integrali di una equazione differenziale del secondo ordine. Giorn. Mat. Battagliani, III. Ser. 69 (1931), 77–112.
[19] Šeda V.: On some nonlinear boundary value problems for ordinary differential equations. Archivum Mathematicum (Brno) 25 (1989), 207–222. MR 1188065
[20] Thompson H. B.: Second order ordinary differential equations with fully nonlinear two-point boundary conditions. Pacific J. Math. 172 (1996), 255–297. DOI 10.2140/pjm.1996.172.255 | MR 1379297 | Zbl 0862.34015
Partner of
EuDML logo